MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a pinhole located approximately 6mm distal of the distal markerband in the distal balloon sleeve.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 28-nov-2019.It was reported that balloon leak occurred.The target lesion was located in the severely tortuous and mildly calcified vein.A 3.0-4/4t/90 symmetry balloon catheter was advanced for dilation.However, the pressure did not increase during first inflation.Physician removed and checked the balloon, it was confirmed that a liquid leakage was seen in the tip side.The procedure was completed with another device.There were no patient complications reported.However, returned device analysis revealed balloon pinhole.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9454040
Report Number2134265-2019-15429
Device Sequence Number11304488
Product Code LIT
UDI-Device Identifier08714729181675
UDI-Public08714729181675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0022915598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1